Psycho-Babble Medication Thread 1092459

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

Luvox fatigue is too much to bear.

Posted by former poster on September 29, 2016, at 14:13:13

Sorry I haven't posted for awhile. My last post was about Dopa Mucuna which seemed to have lost its effectiveness after about 1 month. I've been on fluvoxamine for about a year. It's effective for the symptoms I'm taking it for but at a cost. All day long I want to lay down and sleep. This urge is present in my mind 90% of the day. Dr. gave me Vyvanse 70mg. but it seems to have little effect and lasts about 4 hours then I'm back to dragging through the day. I've taken Vyvanse with other SSRI's with good results but with Fluvoxamine seems like it blocks the motivating action of Vyvanse.

Any thoughts, suggestions?

 

Re: Luvox fatigue is too much to bear.

Posted by Christ_empowered on September 29, 2016, at 14:45:53

In reply to Luvox fatigue is too much to bear., posted by former poster on September 29, 2016, at 14:13:13

can you switch it out for something else? I'm no expert, but OCD is sometimes treated by high(ish) doses of SSRIs. My first thought would be moderate to high dose Prozac w/ the amphetamine. Prozac is a little more stimulating than some other ssri drugs, and the vyvanse could help with some of the apathy, potential weight gain over the long haul, etc.

I don't know what exactly you're treating with drugs, but some people do well on Symbyax...or, instead of the pre-mixed combo, your doc could prescribe an appropriate dose of Zyprexa (or a different AAP) with the Prozac (or other SSRI...).

I briefly took an AAP+antidepressant+amphetamine combination, and it worked reasonably well, although dosing AAPs (or APs, I would imagine) with amphetamines can be tricky business.

I hope you and your doctor can figure out something that works well for you. Oh...wait...Anafranil? TCAs+amphetamine can=problems, but can also=improved results. Clearly, I'm no kinda MD, I'm just throwing things out there for you.

Good luck.

 

Re: Luvox fatigue is too much to bear.

Posted by rjlockhart37 on September 29, 2016, at 20:48:45

In reply to Re: Luvox fatigue is too much to bear., posted by Christ_empowered on September 29, 2016, at 14:45:53

luvox is a calming ssri, but it does produce tireness because in some way it makes sedation.....it's usally good for OCD, and anxiety.....too much of it will leave you sluggish

i take prozac 80mg, it does help some with mood and being at a normal state, but you also want to be try wellbutrin or effexor, it would boost vyvanse's effect

 

Re: Luvox fatigue is too much to bear.

Posted by joe f on September 29, 2016, at 22:03:30

In reply to Re: Luvox fatigue is too much to bear., posted by rjlockhart37 on September 29, 2016, at 20:48:45

what time of day do you take luvox....and what is your dose........ask your dr. about adding wellbutrin

 

Re: Luvox fatigue is too much to bear.

Posted by former poster on October 5, 2016, at 22:44:02

In reply to Re: Luvox fatigue is too much to bear., posted by joe f on September 29, 2016, at 22:03:30

> what time of day do you take luvox....and what is your dose........ask your dr. about adding wellbutrin

Usually take when I start winding down for the day at 5PM. Wellbutrin sounds like a good idea. I've had some positive results with it before when taken alone.

 

Re: Luvox fatigue is too much to bear. former poster

Posted by former poster on October 8, 2016, at 13:44:09

In reply to Re: Luvox fatigue is too much to bear., posted by former poster on October 5, 2016, at 22:44:02

Sorry I forgot to say the dose I'm on.
I'm taking 100mg. standard release fluvoxamine at approximately 5PM.

Again i apologise for my slow response as I was changing IP's. Thanks for all your comments.

 

Re: Luvox fatigue is too much to bear.

Posted by Lamdage22 on October 9, 2016, at 8:18:42

In reply to Re: Luvox fatigue is too much to bear. former poster, posted by former poster on October 8, 2016, at 13:44:09

Luvox has many drug interactions. Watch out

 

Re: Luvox fatigue is too much to bear.

Posted by Prefect on October 23, 2016, at 20:12:01

In reply to Re: Luvox fatigue is too much to bear., posted by Lamdage22 on October 9, 2016, at 8:18:42

I'm on 100 mg and have no fatigue, but it's the only thing I'm on. It could be its interaction with other stuff you're on.

 

Re: Luvox fatigue is too much to bear. Prefect

Posted by former poster on November 10, 2016, at 0:06:13

In reply to Re: Luvox fatigue is too much to bear., posted by Prefect on October 23, 2016, at 20:12:01

>>I'm on 100 mg and have no fatigue, but it's the only thing I'm on. It could be its interaction with other stuff you're on.

I thought about that too. Like maybe the beta blocker Carvedilol I'm taking for my heart condition. Or the NSAID I take for inflammation.

 

Re: Luvox fatigue is too much to bear.

Posted by Lamdage22 on November 16, 2016, at 11:35:13

In reply to Re: Luvox fatigue is too much to bear. Prefect, posted by former poster on November 10, 2016, at 0:06:13

I had the same result. Probably because of interactions with the antipsychotics. I then found Trazodone which got me back in the game.

 

Re: Luvox fatigue is too much to bear.

Posted by Lamdage22 on November 16, 2016, at 11:38:00

In reply to Re: Luvox fatigue is too much to bear. Prefect, posted by former poster on November 10, 2016, at 0:06:13

https://www.drugs.com/interactions-check.php?drug_list=531-0,1310-0,1128-9754

 

Re: Luvox fatigue is too much to bear. former poster

Posted by chumbawumba on January 12, 2017, at 18:29:57

In reply to Luvox fatigue is too much to bear., posted by former poster on September 29, 2016, at 14:13:13

> Sorry I haven't posted for awhile. My last post was about Dopa Mucuna which seemed to have lost its effectiveness after about 1 month. I've been on fluvoxamine for about a year. It's effective for the symptoms I'm taking it for but at a cost. All day long I want to lay down and sleep. This urge is present in my mind 90% of the day. Dr. gave me Vyvanse 70mg. but it seems to have little effect and lasts about 4 hours then I'm back to dragging through the day. I've taken Vyvanse with other SSRI's with good results but with Fluvoxamine seems like it blocks the motivating action of Vyvanse.
>
> Any thoughts, suggestions?

The fact that you had a partial response to L-Dopa is a clue. I'm not sure where it leads but it's a clue.

Interesting that Vyvanse was not effective with your SSRI. I've taken it with Prozac and it was very effective. Luvox seems to be unique in that it is an agonist at the sigma-1 receptor. The significance of that is mysterious. But the uniqueness of Luvox in it's binding affinity there may be why you are having an atypical response to stimulants. You could try a more selective SSRI like Lexapro. Which isn't mucking around with mysterious receptors. But it's always a little dicey, switching drugs. Finding one that works well for you is pretty great. So you do want to hold onto that if you can.

Provigil is generic now and is a dopamine reuptake inhibitor. I have taken in combination with both Prozac and Parnate. I find it stimulating without the jitteriness of Ritalin or Amphetamine. It lasts a long time and doesn't produce euphoria so it's got low abuse potential. You can take up to 600 mg which I have done. At that dose your eyelids should be stapled to your forehead. The military uses it for pilots flying transoceanic missions.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.